Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2005, 5:10 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 5:10 AM CST (11:10 UTC)
- Expired
- Apr 1, 2005, 7:08 AM CST
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 011111 SVRJAN MSC023-075-011215- /O.NEW.KJAN.SV.W.0201.050401T1110Z-050401T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 510 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF MERIDIAN * UNTIL 615 AM CST * AT 510 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEWTON TO 22 MILES WEST OF QUITMAN...AND MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NELLIEBURG BY 525 AM CST STONEWALL BY 530 AM CST MERIDIAN BY 535 AM CST MARION BY 540 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842 $$ 40
2 follow-up statements
000 WWUS54 KJAN 011135 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 534 AM CST FRI APR 1 2005 MSC023-075-011215- /O.CON.KJAN.SV.W.0201.000000T0000Z-050401T1215Z/ CLARKE MS-LAUDERDALE MS- 534 AM CST FRI APR 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CST FOR LAUDERDALE AND NORTHERN CLARKE COUNTIES... AT 531 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MERIDIAN TO QUITMAN... MOVING NORTHEAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MARION BY 540 AM CST I-20 EXIT 160 AT RUSSELL BY 545 AM CST WHYNOT...TOOMSUBA BY 550 AM CST I-20 EXIT 169 US HWY 80 BY 555 AM CST TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842 $$ 40
000 WWUS54 KJAN 011208 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 AM CST FRI APR 1 2005 MSC023-075-011216- /O.CAN.KJAN.SV.W.0201.000000T0000Z-050401T1215Z/ CLARKE MS-LAUDERDALE MS- 606 AM CST FRI APR 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAUDERDALE AND CLARKE COUNTIES IS CANCELLED... AT 605 AM CST...RADAR INDICATED THAT THE LINE OF THUNDERSTORMS HAD PUSHED ACROSS THE ALABAMA STATE LINE AND WILL REMAIN EAST OF THE AREA. LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:40 AM CST, 30 minutes earlier.
Area forecast discussion, Apr 1, 4:40 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CST FRI APR 1 2005
.SHORT TERM...ACTIVE WEATHER NIGHT STILL UNDER WAY AND THATS NO
APRIL FOOLS. LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER
TROUGH MOVING EAST ACROSS NE TEXAS. LATEST SURFACE ANALYSIS HAS THE
LOW OVER SE LOUISIANA. THIS IS FURTHER SOUTH THAN ANY OF THE MODELS
PLACED IT PREVIOUS RUNS. THIS LOW IS EXPECTED TO SHIFT EAST TODAY
AND END THE THUNDERSTORM THREAT AS COOLER AND DRIER AIR FILTERS INTO
THE REGION. LOCAL RADARS STILL SHOW VERY HEAVY RAIN CONTINUING TO
FALL OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND WL CONTINUE FLASH
FLOOD WATCH UNTIL 6 AM. THE GRADIENT BEHIND THE SURFACE LOW AND
MIXING ASSOCIATED WITH THE UPPER TROUGH WILL RESULT IN BREEZY
CONDITIONS THIS AFTERNOON AND EVENING ACROSS MOST OF THE CWA. HAVE
OPTED FOR A LAKE WIND ADVISORY TODAY FOR ALL BUT OUR EXTREME SE
COUNTIES WHERE THE WINDS SHOULD REMAIN JUST BELOW LOCAL CRITERIA.
THE WINDS SHOULD DIMINISH THROUGH THE EVENING. SATELLITE IMAGERY
SHOWS BREAKS IN THE CLOUDS JUST WEST OF THE CWA BUT WRAP AROUND
CLOUDS AND LIGHT RAIN IS STILL EXPECTED TO DEVELOP TODAY ESPECIALLY
IN OUR NORTHERN COUNTIES. CLOUDS WILL BE ON THE DECREASE AND ALL
PCPN SHOULD BE OVER BY MIDNIGHT. IT WILL BE COOLER SATURDAY MORNING
AS MOST SITES WILL BOTTOM OUT IN THE 40S.
/22/
.LONG TERM...SATURDAY THROUGH THURSDAY
SHARP UPPER TROUGH AXIS FINALLY CLEARS THROUGH THE LOWER MS VALLEY
ON SATURDAY AS SUBSIDENCE BRINGS IN MOSTLY CLEAR SKIES FOR THE WEEKEND.
SURFACE HIGH MOVES ALONG I-10 CORRIDOR SATURDAY NIGHT TO NEAR THE MS
COAST SUNDAY. RATHER FLAT UPPER LEVEL RIDGING SUNDAY AND MONDAY WILL
DOMINATE UNTIL MONDAY NIGHT WHEN MOISTURE WILL BEGIN RETURNING IN
THE LOW LEVELS. A DIGGING MID LEVEL GFS CLOSED LOW/TROUGH WILL BE
DROPPING DOWN THE CENTRAL AND SOUTHERN PLAINS TUESDAY AND INTO THE
LOWER MISSISSIPPI VALLEY WEDNESDAY. THIS TROUGH NOW BEING KEPT AS AN
OPEN TROUGH BY UKMO...CANADIAN AND CLOSED EARLY WEDNESDAY BY THE
ECMWF BEFORE OPENING UP BY WEDNESDAY EVENING...WHILE THE NOGAPS AND
GFS KEPT THE FEATURE CLOSED. SO THERE REMAINS SOME DOUBT ASTO THE EVENTUAL
RESOLUTION OF THE UPPER FEATURE. THE MODELS HAVE SLOWED DOWN THE
SURFACE FRONT TO WEDNESDAY INTO THURSDAY...DEPENDING ON THE MODELS
WITH A SQUALL LINE POSSIBLE AS MOISTURE DEPTH AND INSTABILITY
REMAINS MARGINAL. WILL GO WITH THE WEDNESDAY NIGHT SCENERIO OF THE
GFS WITH THE TIMING OF THE FRONTAL PASSAGE. WILL CONTINUE WITH A SEE
TEXT IN THE EXTENDED HWOJAN FOR POSSIBLE STRONG/SEVERE STORMS.
THE UPPER TROUGH/CLOSED LOW FEATURE WILL PASS OVER THE AREA
ON THURSDAY AND WILL EXIT THE REGION ON THURSDAY NIGHT. WITH PASSAGE
OF COOL MID LEVEL FEATURE AND LIMTIED MOISTURE WILL PUT IN LOW
CONVECTION POPS FOR THURSDAY THEN PUT IN ISOLATED SHOWERS FOR THURSDAY
EVENING BEFORE EXITING THE REGION.
EXPECT TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN THE
LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. ROLLER COASTER
SWINGS IN THE TEMP PROFILE PROBABLY WILL CONTINUE THROUGH NEXT WEEK
WITH RANGES FROM LOWS IN THE 40S & 50S TO HIGHS OF 75-80F. SO WITH THIS
IN MIND WILL MAKE ONLY MINOR CHANGES TO TEMPS AND POPS.
/17/
&&
.AVIATION...THUNDERSTORMS WILL CONTINUE FROM MEI TO HBG THIS MORNING
BUT END BY 16Z. MVFR CEILINGS ARE EXPECTED ACROSS THE AREA FOR MOST
OF THE DAY ALTHOUGH RECENT SATELLITE IMAGERY SUGGESTS A FEW BREAKS
POSSIBLE AS DRIER AIR FILTERS INTO THE REGION. VFR CONDITIONS ARE
EXPECTED AFTER 00Z SATURDAY.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 44 64 39 / 30 -- -- --
MERIDIAN 68 45 66 38 / 60 05 -- --
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR
MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR MSZ018-
MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-
MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
MSZ064-MSZ065-MSZ066.
LA...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR ARZ074-
ARZ075.
&&
17/22Hazardous weather outlook, Mar 31, 10:29 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1029 PM CST THU MAR 31 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012046- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1029 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE SCATTERED ACROSS MOST OF THE FORECAST AREA TONIGHT...GENERALLY SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO CARTHAGE TO COLUMBUS. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER AREAS NORTH OF THIS LINE. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE LARGE DAMAGING HAIL BUT DAMAGING WIND GUSTS WILL ALSO BE A POSSIBILITY. THE RISK OF TORNADOES WILL INCREASE OVER CENTRAL AND SOUTHERN ZONES OVERNIGHT. THIS WILL BE WHERE THE DEEPEST SURFACE BASED MOISTURE IS EXPECTED...AS OPPOSED TO ELEVATED MOISTURE LAYERS WHICH WOULD PREVENT TORNADO DEVELOPMENT. A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA OVERNIGHT. INTENSE WIND FLOW THROUGH THE VERY UNSTABLE AIR MASS CURRENTLY IN PLACE WILL RESULT IN SEVERE THUNDERSTORM DEVELOPMENT. AREAS SOUTH OF THE WARM FRONT...PRIMARILY SOUTH OF A LINE FROM WINNSBORO TO JACKSON TO DEKALB...WILL SEE THE BEST RISK OF TORNADO DEVELOPMENT THROUGH SUNRISE FRIDAY MORNING. NORTH OF WHERE THE FRONT REACHES...THE INSTABILITY WILL NOT BE AS GREAT BUT SUFFICIENT FOR THUNDERSTORM DEVELOPMENT. THESE STORMS WILL BE ELEVATED AND DUE TO THE ELEVATED NATURE THE LARGE HAIL WILL BE THE MAIN THREAT. THERE IS AN OUTSIDE CHANCE THAT STRAIGHT LINE WINDS COULD BECOME A THREAT AS THE DRIER AIR NORTH OF THE FRONT INTERACTS WITH THE THUNDERSTORMS AND STRENGTHENS THE DOWNDRAFTS. SEVERE THUNDERSTORMS WILL CONTINUE INTO THE MORNING BEFORE A COLD FRONT MOVES THROUGH BY MIDDAY FRIDAY. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ALONG AND SOUTH OF THE NATCHEZ TRACE. LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER THE SAME PORTIONS OF THE FORECAST AREA THAT WERE HIT EARLY THIS MORNING. THE TRACKS OF THESE STORMS COULD TEND TO AFFECT INDIVIDUAL LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS APPROACHING 3 TO 5 INCHES. WITH AN ALREADY SATURATED GROUND AND STREAMS AND CREEKS SWOLLEN...RAINFALL AMOUNTS THAT APPROACH AN INCH AN HOUR WILL HAVE MAJOR IMPACTS...ESPECIALLY OVER THE COUNTIES COVINGTON AND JEFFERSON DAVIS WHERE 4 TO 6 INCHES OF RAIN HAVE ALREADY OCCURRED. ...NON PRECIPITATION... AS THE SURFACE LOW MOVES THROUGH FRIDAY MORNING WINDS WILL BEGIN TO PICK UP OUT OF THE NORTHWEST. WINDS JUST ABOVE THE SURFACE ARE EXPECTED TO INCREASE TO AROUND 30 TO 35 MPH. THESE WINDS WILL BE UNIDIRECTIONAL WITH THE WINDS AT THE SURFACE AND WILL POSSIBLY BE ABLE TO MAKE IT DOWN TO THE GROUND AS OCCASIONAL GUSTS DURING THE AFTERNOON HOURS TOMORROW. A LAKE WIND ADVISORY WILL PROBABLY BE NEEDED WITH THE POSSIBILITY OF EVEN A WIND ADVISORY NEEDED IN THE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AROUND MIDNIGHT FRIDAY NIGHT. BY THIS TIME WINDS WILL FINALLY BE ABLE TO DECOUPLE AND THE GUSTY NORTHWEST WINDS WILL FINALLY START TO DROP OFF. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION. THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED TONIGHT INTO FRIDAY MORNING. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED AGAIN UNTIL NEXT TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 1, 3:14 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL FLORA 32.55N 90.31W
04/01/2005 0.25 INCH MADISON MS LAW ENFORCEMENT
FLORA PD REPORTED PEA-SIZED HAIL IN THE CITY OF FLORA.
ALSO REPORTED POWER OUT IN FLORA.
&&
BYRDSpecial weather statement, Apr 1, 3:19 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 AM CST FRI APR 1 2005 LAZ024-026-MSZ037-043-048-053-059>060-011030- CATAHOULA LA-CONCORDIA LA-ADAMS MS-ATTALA MS- CLAIBORNE MS-HINDS MS-JEFFERSON MS-MADISON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR THE FOLLOWING AREAS IN LOUISIANA THIS CANCELS 2 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI ATTALA HINDS MADISON IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE JEFFERSON THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... NATCHEZ...KOSCIUSKO...JACKSON...PORT GIBSON...FAYETTE...VIDALIA... FERRIDAY...WEST FERRIDAY...JONESVILLE AND HARRISONBURG MSZ038>039-044>046-049>052-054>058-061>066-072>074 -011300- CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS- FRANKLIN MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS- LINCOLN MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-WINSTON MS- TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 23 COUNTIES IN CENTRAL MISSISSIPPI COPIAH LEAKE RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI FRANKLIN THIS INCLUDES THE CITIES OF...BROOKHAVEN...MAGEE...MENDENHALL... PEARL...BRANDON...RICHLAND...FOREST...MORTON...CARTHAGE... TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON... LAUREL...BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE... QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR... CONEHATTA...DE KALB...SCOOBA...PRENTISS...BASSFIELD... PHILADELPHIA...PEARL RIVER...COLUMBIA...MONTICELLO...NEW HEBRON... MERIDIAN...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS... MOUNT OLIVE...LOUISVILLE...BUDE...ROXIE... MEADVILLE AND HATTIESBURG
Local storm report, Apr 1, 3:39 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM LIGHTNING 5 SW BROOKLYN 31.00N 89.24W
04/01/2005 FORREST MS EMERGENCY MNGR
EOC REPORTED HOUSE STRUCK AND SEVERELY DAMAGED BY
LIGHTNING IN CARNES.
&&
LJW/13Special weather statement, Apr 1, 4:03 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 403 AM CST FRI APR 1 2005 MSZ038-044-049-054-061>062-011115- COPIAH MS-FRANKLIN MS-LEAKE MS-LINCOLN MS-RANKIN MS- WINSTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI COPIAH LEAKE RANKIN IN EAST CENTRAL MISSISSIPPI WINSTON IN SOUTH CENTRAL MISSISSIPPI LINCOLN IN SOUTHWEST MISSISSIPPI FRANKLIN THIS INCLUDES THE CITIES OF...BROOKHAVEN...PEARL...BRANDON... RICHLAND...CARTHAGE...CRYSTAL SPRINGS...HAZLEHURST...WESSON... LOUISVILLE...BUDE...ROXIE AND MEADVILLE MSZ039-045>046-050>052-055>058-063>066-072>074-011300- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-MARION MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-SCOTT MS-SIMPSON MS-SMITH MS- TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES IN CENTRAL MISSISSIPPI SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...MAGEE...MENDENHALL...FOREST... MORTON...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...LAUREL... BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE...QUITMAN... STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA... DE KALB...SCOOBA...PHILADELPHIA...PEARL RIVER...COLUMBIA... MONTICELLO...NEW HEBRON...MERIDIAN...WEST HATTIESBURG... LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE AND HATTIESBURG CRAVEN
Local storm report, Apr 1, 4:52 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HAIL LOUIN 32.07N 89.26W
04/01/2005 0.25 INCH JASPER MS EMERGENCY MNGR
EOC REPORTED PEA-SIZED HAIL IN LOUIN.
&&
LJW/13Special weather statement, Apr 1, 4:54 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 454 AM CST FRI APR 1 2005 MSZ039-045>046-050-055-063-011200- KEMPER MS-LAWRENCE MS-NESHOBA MS-NOXUBEE MS-SCOTT MS- SIMPSON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI SCOTT SIMPSON IN EAST CENTRAL MISSISSIPPI KEMPER NESHOBA NOXUBEE IN SOUTH CENTRAL MISSISSIPPI LAWRENCE THIS INCLUDES THE CITIES OF...MONTICELLO...NEW HEBRON...MACON... BROOKSVILLE...DE KALB...SCOOBA...MAGEE...MENDENHALL...FOREST... MORTON...PHILADELPHIA AND PEARL RIVER MSZ051>052-056>058-064>066-072>074-011300- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS- MARION MS-NEWTON MS-SMITH MS- TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE NEWTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...LAUREL... MERIDIAN...BAY SPRINGS...HEIDELBERG...WEST HATTIESBURG... LUMBERTON...PURVIS...QUITMAN...STONEWALL...SHUBUTA...COLLINS... MOUNT OLIVE...COLUMBIA...HATTIESBURG...NEWTON...UNION...DECATUR... CONEHATTA...TAYLORSVILLE AND RALEIGH CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 45 min |
| Mar 31, 6:53 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 67 min |
| Mar 31, 7:03 PM CST | Severe Thunderstorm Warning | JAN | Marion | 57 min |
| Mar 31, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 47 min |
| Mar 31, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Mar 31, 8:10 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Mar 31, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
| Mar 31, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 63 min |
| Mar 31, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Marion | 44 min |
| Mar 31, 9:24 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 6 hr |
| Mar 31, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Adams | 71 min |
| Mar 31, 10:07 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 53 min |
| Mar 31, 10:12 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 48 min |
| Mar 31, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 39 min |
| Mar 31, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 60 min |
| Mar 31, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Warren, Yazoo | 43 min |
| Mar 31, 10:51 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 39 min |
| Mar 31, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Marion | 61 min |
| Mar 31, 11:03 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 42 min |
| Mar 31, 11:10 PM CST | Tornado Warning | JAN | Lamar, Marion | 50 min |
| Mar 31, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 58 min |
| Mar 31, 11:30 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 45 min |
| Apr 1, 12:01 AM CST | Tornado Warning | JAN | Forrest, Lamar | 59 min |
| Apr 1, 12:04 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 56 min |
| Apr 1, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 104 min |
| Apr 1, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 81 min |
| Apr 1, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 2 hr |
| Apr 1, 1:29 AM CST | Severe Thunderstorm Warning | JAN | Jones | 87 min |
| Apr 1, 2:21 AM CST | Flash Flood Warning | JAN | Jefferson | 3 hr |
| Apr 1, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 112 min |
| Apr 1, 2:51 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Neshoba, Newton | 6 hr |
| Apr 1, 3:00 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 6 hr |
| Apr 1, 4:42 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Smith | 76 min |
| Apr 1, 11:17 AM CST | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Apr 1, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.